MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TREK BONE LESION BIOPSY KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. TREK BONE LESION BIOPSY KIT; BIOPSY INSTRUMENT
Catalog Number TKL1110
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: received one connect hub for evaluation.Upon visual evaluation, the residue was noted on the sterile sleeve and on the outer side of the connect hub.The device appeared to have black residue in the inner side of the connect hub.There were no visual anomalies noted on the device.And, it was noted that the proximal u-clip was not present within the quick connect hub.Upon x-ray observation, the u-clips were rotated out of position.One electronic photo was provided and it was reviewed.The first provided photo shows a trek bone lesion biopsy kit and a sterile sleeve.Based on the photo review, the reported failure cannot be confirmed.Two electronic videos were provided and it was reviewed.In that first provided video, a quick connect hub was loaded into the trek power driver and the sterile sleeve wrapped without any issues.Then the physician tested the device, the quick connect hub rotates with no issues.The second provided video, shows only the quick connect hub rotation.Based on the video review also, the reported allegation cannot be confirmed.Therefore, based on the sample evaluation, the whole investigation is confirmed for the reported premature separation issue as the device was received with u-clips out of position.And, the investigation is confirmed for the identified device contamination with chemical or other material issue as the black residue was noted in the inner side of the connect hub.A definitive root cause for the alleged premature separation issue was due to the u-clip placement (e.G., slightly out of position).Then, definitive root cause for the identified device contamination with chemical or other material issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during a sclerotic lesion biopsy procedure, it was hard to get out the trays and keep them sterile on the field.It was further reported that the driver allegedly got disconnected from the hub after two passes.Furthermore, the driver was tried to be re-engaged to the quick connect on the table but was not able to.Reportedly, it was noticed that the bag had allegedly separated from the quick connect and to not put back on the sterile field.There was no reported patient injury.

Brand Name
TREK BONE LESION BIOPSY KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION MANNFORD
400 foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18290627
Report Number2020394-2023-01180
Device Sequence Number17833212
Product Code KNW
UDI-Device Identifier00801741201455
UDI-Public(01)00801741201455
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTKL1110
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2023
Initial Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale